Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 2, NWS Duluth, MN
NWS Duluth, MN issued this severe thunderstorm warning at May 3, 2012, 3:16 AM CDT for Burnett County, Wisconsin; Pine County, Minnesota. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2012, 3:16 AM CDT (08:16 UTC)
- Expired
- May 3, 2012, 4:00 AM CDT
- In force
- 44 min
- Issued by
- NWS Duluth, MN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Pine County, MN, Burnett County, WI
The radar
The Duluth radar (KDLH), 122 km from the middle of the area, began a volume at 08:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 8.3 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 84 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 1937 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
639
WUUS53 KDLH 030816
SVRDLH
MNC115-WIC013-030900-
/O.NEW.KDLH.SV.W.0002.120503T0816Z-120503T0900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DULUTH MN
316 AM CDT THU MAY 3 2012
THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN PINE COUNTY IN EAST CENTRAL MINNESOTA...
BURNETT COUNTY IN NORTHWEST WISCONSIN...
* UNTIL 400 AM CDT
* AT 314 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM SANDSTONE TO 5 MILES NORTHWEST
OF GRANTSBURG TO RANDALL...AND MOVING EAST AT 35 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
CLOVERDALE AND GRANTSBURG AROUND 320 AM CDT.
BRANSTAD AROUND 325 AM CDT.
TRADE RIVER AND ALPHA AROUND 330 AM CDT.
TRADE LAKE...FOUR CORNERS AND FALUN AROUND 335 AM CDT.
DUXBURY AROUND 340 AM CDT.
YELLOWLAKE...WEBSTER AND DANBURY AROUND 345 AM CDT.
MARKVILLE AND SIREN AROUND 350 AM CDT.
CLAM LAKE AROUND 355 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4567 9289 4573 9288 4573 9307 4615 9303
4616 9211 4592 9208 4572 9218 4572 9252
4565 9252 4564 9254 4564 9288
TIME...MOT...LOC 0815Z 259DEG 32KT 4607 9280 4585 9272
4565 9285
WIND...HAIL 60MPH 1.00IN
$$
BERDES2 follow-up statements
645
WWUS53 KDLH 030840
SVSDLH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
340 AM CDT THU MAY 3 2012
MNC115-WIC013-030900-
/O.CON.KDLH.SV.W.0002.000000T0000Z-120503T0900Z/
PINE MN-BURNETT WI-
340 AM CDT THU MAY 3 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BURNETT AND
SOUTHEASTERN PINE COUNTIES UNTIL 400 AM CDT...
AT 337 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM MARKVILLE TO WEBSTER TO
FREDERIC...MOVING EAST AT 50 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
CLAM LAKE AND RIVERSIDE AROUND 345 AM CDT.
BIG SAND LAKE AND BIRCH ISLAND LAKE AROUND 350 AM CDT.
WEBB LAKE AND HERTEL AROUND 355 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4565 9284 4613 9269 4616 9211 4592 9208
4572 9218 4572 9252 4565 9252 4564 9254
TIME...MOT...LOC 0840Z 262DEG 41KT 4611 9237 4590 9233
4569 9245
WIND...HAIL 60MPH 1.00IN
$$
BERDES546
WWUS53 KDLH 030857
SVSDLH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
357 AM CDT THU MAY 3 2012
MNC115-WIC013-030907-
/O.EXP.KDLH.SV.W.0002.000000T0000Z-120503T0900Z/
PINE MN-BURNETT WI-
357 AM CDT THU MAY 3 2012
...THE SEVERE THUNDERSTORM WARNING FOR BURNETT AND SOUTHEASTERN PINE
COUNTIES WILL EXPIRE AT 400 AM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. HOWEVER SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH
THESE THUNDERSTORMS.
LAT...LON 4565 9284 4613 9269 4616 9211 4592 9208
4572 9218 4572 9252 4565 9252 4564 9254
TIME...MOT...LOC 0857Z 262DEG 41KT 4613 9209 4592 9205
4571 9218
$$
BERDESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 12:22 AM CDT, 2 hours 54 minutes earlier.
Area forecast discussion, May 3, 12:22 AM CDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 1222 AM CDT THU MAY 3 2012 .AVIATION.../06Z TAF ISSUANCE/ MAINLY VFR WITH SCT SHRA/TSRA AFFECTING THE FA UNTIL NEAR 12Z WITH THE STORMS DIMINISHING. SOME SCT SHRA THROUGH 23Z. HYR MAY HAVE CIGS DROP INTO THE MVFR RANGE NEAR THE END OF THE TAF CYCLE BUT CONFIDENCE IS LOW. && .PREV DISCUSSION... /ISSUED 845 PM CDT WED MAY 2 2012/ UPDATE...DELAYED THE ONSET OF THUNDERSTORMS TO 02Z ACROSS THE SOUTHERN PORTION OF THE FA. HOWEVER...DRY AIR IN PLACE OVER THE FA AND LOW LEVEL FLOW TURNING TO THE NE WILL REINFORCE THE DRY AND MAY FURTHER DELAY THUNDERSTORMS. MAY SOME MINOR TWEAKS BUT OVERALL IN GOOD SHAPE. PREV DISCUSSION... /ISSUED 642 PM CDT WED MAY 2 2012/ AVIATION...00Z TAFS. VFR CIGS THROUGH THE FORECAST CYCLE. MODEL UNCERTAINTY WITH THE ONSET OF PCPN AND THE POTENTIAL FOR THUNDERSTORMS. DID LEAVE A MENTION OF THUNDERSTORMS AFTER 06Z AS A FRONTAL BOUNDARY LIFTS N FROM CENTRAL MN. THERE IS ALSO SOME QUESTION ON HOW LONG THE PCPN AFFECTS THE TAF SITES. CONFIDENCE IS VERY LOW. WITH A NE WIND OFF OF LAKE SUPERIOR THIS EVENING...SOME MVFR CIGS MAY FORM AT DLH AFTER 12Z AND LAST THROUGH THE TAF CYCLE. PREV DISCUSSION... /ISSUED 335 PM CDT WED MAY 2 2012/ SHORT TERM... SURFACE RIDGING OVER THE NORTHLAND THIS AFTERNOON HAS ALLOWED FOR MOSTLY SUNNY TO PARTLY CLOUDY SKIES AND TEMPS TO WARM INTO THE 70S TO EVEN A FEW LOCATIONS IN THE 80S. AT 300 PM...THE DULUTH AIRPORT HAD REACHED 78 DEGREES. THIS IS THE WARMEST READING AT DULUTH THIS YEAR AND THE FIRST TIME KDLH HAS BEEN ABOVE 75 DEGREES SINCE MARCH 17 TH. FORECAST FOCUS ON POPS THROUGH THURSDAY NIGHT. TONIGHT THE REGION WILL BE POSITIONED BETWEEN A COLD FRONT SLIDING SOUTH OVER MANITOBA/ONTARIO CANADA...AND A WARM FRONT LIFTING INTO THE SRN ZONES. LATEST SHORT RANGE MODELS ARE SUGGESTING ANY SHOWERS ASSOCIATED WITH THE COLD FRONT REMAIN TO THE NORTH OF THE CWA IN CANADA THIS EVENING. MEANWHILE...THE SHOWERS AND TSTMS IN RESPONSE TO THE WARM FRONT WILL TRACK NORTH OVER THE REGION GENERALLY AFTER MIDNIGHT. KEPT BROAD BRUSH CHC/SCT WORDING POPS THURSDAY DUE TO UNCERTAINTY IN TIMING AND PLACEMENT OF BOUNDARIES/QPF. MODELS ARE STRUGGLING TO WORK OUT THE DETAILS IN THE SFC FEATURES AND SHOW LARGE RUN TO RUN CHANGES THROUGH THURSDAY NIGHT. MODELS ARE IN AGREEMENT HOWEVER NORTHEAST WINDS AROUND 20 MPH OVER LAKE SUPERIOR WILL RESULT IN A STRONG LAKE BREEZE THURSDAY. AFTERNOON TEMPERATURES WILL VARY GREATLY ACROSS NORTHEAST MINNESOTA AND NORTHERN WISCONSIN...FROM AROUND 50 NEAR LAKE SUPERIOR...TO THE 70S INLAND. AS THE LAKE BREEZE ADVANCES WEST AND SOUTH DURING THE DAY...EXPECT FALLING TEMPERATURES AND INCREASING WINDS OUT OF THE NORTHEAST. IT IS DIFFICULT TO SAY HOW FAR SOUTH OVER NORTHERN WISCONSIN INTO THE WARM AIR THE LAKE BREEZE WILL PUSH BUT LATEST MODELS ARE SHOWING THE SFC BOUNDARY MAKES IT ALL THE WAY OUT OF THE DLH CWA BY 21Z THURS. EXTENDED...FRIDAY THROUGH WEDNESDAY... THERE WILL BE A SERIES OF SHORTWAVES AFFECTING THE FORECAST AREA THROUGH THE WEEKEND. THIS WILL GIVE THE REGION A POSSIBILITY OF RAIN SHOWERS TROUGH SUNDAY EVENING. THE STRONGEST SHORTWAVE WILL PASS THROUGH CENTRAL MINNESOTA WITH THE BEST CHANCE FOR RAIN SOUTH OF HIGHWAY 2 ON SUNDAY. THE ZONAL FLOW THAT HAS BEEN OVER THE REGION THIS WEEK WILL BREAK DOWN AND MORE TROUGH-ENHANCED PATTERN WILL DEVELOP AT THE BEGINNING OF NEXT WEEK. THERE WILL BE A WEAK SHORT WAVE BRINGING A POSSIBILITY FOR RAIN ON TUESDAY AND WEDNESDAY. MODELS INDICATE A COOLING TREND BEGINNING MID-WEEK AND CONTINUING INTO NEXT WEEKEND. PREV DISCUSSION... /ISSUED 1227 PM CDT WED MAY 2 2012/ AVIATION...VFR CONDITIONS ACROSS DLH/HIB/BRD TAFS SITES WITH MVFR CIGS AT HYR/INL TAFS SITES. THE CONDITIONS WILL IMPROVE TO VFR CONDITIONS BY MID-AFTERNOON AT THOSE SITES. THE VFR CONDITIONS WILL CONTINUE INTO THE EVENING HOURS. AN UPPER LEVEL DISTURBANCE WILL AFFECT OVERNIGHT INTO THURSDAY. CONDITIONS WILL DECREASE TO MVFR AT MOST SITES WITH IFR IN SHOWERS AND THUNDERSTORMS. AN AREA OF WEAK HIGH PRESSURE WILL BUILD INTO THE REGION BY MIDDAY THURSDAY IMPROVING THE CONDITIONS TO VFR AT ALL SITES. && .POINT TEMPS/POPS... DLH 59 44 58 40 / 50 20 20 30 INL 63 42 60 42 / 50 20 20 20 BRD 72 50 65 46 / 40 10 30 40 HYR 75 52 64 44 / 50 20 20 30 ASX 62 45 58 41 / 50 30 20 20 && .DLH WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. LS...NONE. && AVIATION...GSF
Hazardous weather outlook, May 2, 3:39 PM CDT, 11 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 339 PM CDT WED MAY 2 2012 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-031030- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 339 PM CDT WED MAY 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS TONIGHT ACROSS MUCH OF OF THE NORTHLAND. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED THUNDERSTORMS WILL BE FOUND THURSDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. LSZ121-140>148-031030- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 339 PM CDT WED MAY 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED THUNDERSTORMS WILL BE FOUND THURSDAY. GRANING MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
In the hours before
Special weather statement, May 3, 2:14 AM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
214 AM CDT THU MAY 3 2012
MNZ019-026-035>037-030730-
CARLTON/SOUTH ST. LOUIS-CENTRAL ST. LOUIS-NORTHERN AITKIN-SOUTH
AITKIN-SOUTH ITASCA-
214 AM CDT THU MAY 3 2012
...STRONG STORM MOVING THROUGH AITKIN COUNTY...
AT 209 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF
BALL BLUFF TO BIG SANDY LAKE TO 6 MILES SOUTHWEST OF FLOWAGE LAKE...
MOVING EAST AT 35 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING UP TO PENNY SIZE HAIL...WIND
GUSTS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF
MODERATE DOWNPOURS...
LOCATIONS IMPACTED INCLUDE...
SHESHEBEE... JACOBSON... BALL BLUFF...
BALSAM... WRIGHT... WAWINA...
TAMARACK... ISLAND...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.
THERE HAVE BEEN REPORTS OF NUMEROUS TREES DOWN FROM WIND GUSTS WITH
THIS STORM.
LAT...LON 4708 9322 4703 9296 4684 9293 4663 9301
4659 9364 4678 9355 4696 9357
SENGENBERGERSpecial weather statement, May 3, 2:22 AM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 222 AM CDT THU MAY 3 2012 MNZ019-037-030800- CARLTON/SOUTH ST. LOUIS-CENTRAL ST. LOUIS- 222 AM CDT THU MAY 3 2012 ...STRONG STORMS OVER CENTRAL SAINT LOUIS COUNTY... AT 219 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MARKHAM TO TOIVOLA...MOVING EAST AT 30 MPH. THESE STORMS ARE CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND GUSTS UP TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS. LOCATIONS IMPACTED THROUGH 3 AM INCLUDE... MEADOWLANDS... AURORA... PAYNE... HOYT LAKES... KELSEY... SKIBO... COTTON... WHITEFACE RESERVOIR... MELRUDE... MARKHAM... FAIRBANKS... BRIMSON... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. LAT...LON 4720 9182 4695 9304 4734 9304 4764 9185 BERDES
Local storm report, May 3, 2:30 AM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
230 AM CDT THU MAY 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 AM TSTM WND DMG 2 SSW CROSSLAKE 46.66N 94.11W
05/03/2012 CROW WING MN LAW ENFORCEMENT
NUMEROUS TREES WERE BLOWN DOWN ALONG CO RD 103...CO RD 3
AND 103, AND ON CO RD 120.
&&
CCHRISTSpecial weather statement, May 3, 2:39 AM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
239 AM CDT THU MAY 3 2012
MNZ038-WIZ006-030830-
BURNETT-PINE-
239 AM CDT THU MAY 3 2012
...STRONG THUNDERSTORMS TO AFFECT PINE AND WESTERN BURNETT COUNTIES
EARLY THIS MORNING...
AT 232 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF
FINLAYSON TO 15 MILES WEST OF GREELY...MOVING EAST AT 45 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING AND HEAVY
DOWNPOURS.
LOCATIONS IMPACTED INCLUDE...
RUTLEDGE... FINLAYSON... DENHAM...
POKEGAMA LAKE... WILLOW RIVER... SANDSTONE...
HINCKLEY... GREELY... FRIESLAND...
WEST ROCK... STURGEON LAKE... PINE CITY...
BEROUN... ASKOV... ROCK CREEK...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4567 9289 4573 9288 4572 9313 4598 9315
4600 9307 4614 9306 4616 9317 4637 9306
4638 9230 4572 9242 4572 9252 4564 9254
4564 9288
BERDESSpecial weather statement, May 3, 3:00 AM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 300 AM CDT THU MAY 3 2012 MNZ012-019-020-030845- CENTRAL ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-SOUTHERN LAKE/NORTH SHORE- 300 AM CDT THU MAY 3 2012 ...STRONG THUNDERSTORMS AFFECTING EAST CENTRAL SAINT LOUIS AND LAKE COUNTIES... AT 255 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF FAIRBANKS...MOVING NORTHEAST AT 35 MPH. THIS STORM IS CAPABLE OF PRODUCING UP TO PENNY SIZE HAIL...WIND GUSTS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS. LOCATIONS IMPACTED THROUGH 4 AM INCLUDE... MESABA... FAIRBANKS... BRIMSON... WALES... SKIBO... RIDGE... SEVEN BEAVER LAKE... BABBITT... GREENWOOD LAKE... WHYTE... MURPHY CITY... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 4780 9144 4731 9125 4710 9210 4758 9225 BERDES
Special weather statement, May 3, 3:06 AM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
306 AM CDT THU MAY 3 2012
MNZ019-020-037-030845-
CARLTON/SOUTH ST. LOUIS-CENTRAL ST. LOUIS-SOUTHERN LAKE/NORTH SHORE-
306 AM CDT THU MAY 3 2012
...STRONG THUNDERSTORMS AFFECTING SOUTHERN SAINT LOUIS COUNTY...
AT 300 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LAKEWOOD TWP TO
NEAR FLOODWOOD...MOVING NORTHEAST AT 35 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING AND HEAVY
DOWNPOURS.
LOCATIONS IMPACTED THROUGH 4 AM INCLUDE...
TAFT... PROSIT... PALMERS...
ISLAND LAKE... CANYON... SILICA...
BOULDER LAKE... MEADOWLANDS... TOIVOLA...
PAYNE... ELMER... SHAW...
LITTLE SWAN... KELSEY... MURPHY LAKE...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4731 9181 4692 9180 4688 9189 4689 9305
4736 9303
BERDESThe office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 4:10 AM CDT | Special Weather Statement | DLH | Washburn | 50 min |
| May 3, 4:33 AM CDT | Special Weather Statement | DLH | Sawyer, Washburn | 42 min |
| May 3, 4:47 AM CDT | Severe Thunderstorm Warning | DLH | Ashland, Sawyer | 43 min |
| May 3, 5:15 AM CDT | Severe Thunderstorm Warning | DLH | Ashland, Iron, Price, Sawyer | 45 min |
| May 3, 5:54 AM CDT | Severe Thunderstorm Warning | DLH | Iron, Price | 36 min |
| May 3, 12:19 AM CDT | Special Weather Statement | DLH | Itasca | 41 min |
| May 3, 12:36 AM CDT | Special Weather Statement | DLH | Carlton | 39 min |
| May 3, 1:06 AM CDT | Special Weather Statement | DLH | Cass | 24 min |
| May 3, 1:18 AM CDT | Special Weather Statement | DLH | 27 min | |
| May 3, 1:25 AM CDT | Severe Thunderstorm Warning | DLH | Aitkin, Cass, Crow Wing | 50 min |
| May 3, 2:02 AM CDT | Special Weather Statement | DLH | Saint Louis | 13 min |
| May 3, 2:14 AM CDT | Special Weather Statement | DLH | Aitkin | 16 min |
| May 3, 2:22 AM CDT | Special Weather Statement | DLH | Saint Louis | 38 min |
| May 3, 2:39 AM CDT | Special Weather Statement | DLH | Pine | 51 min |
| May 3, 3:00 AM CDT | Special Weather Statement | DLH | Lake | 45 min |
| May 3, 3:06 AM CDT | Special Weather Statement | DLH | Saint Louis | 39 min |
| May 3, 3:55 AM CDT | Special Weather Statement | DLH | Lake | 50 min |
| May 3, 7:07 AM CDT | Special Weather Statement | DLH | Crow Wing | 23 min |
| May 3, 7:31 AM CDT | Special Weather Statement | DLH | Crow Wing | 44 min |
| May 3, 8:06 AM CDT | Special Weather Statement | DLH | Pine | 39 min |
| May 3, 8:35 AM CDT | Special Weather Statement | DLH | Pine | 40 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2012Severe Thunderstorm Warnings in Minnesota, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.